0
TECHNICAL BRIEFS

Modified Tietjens Function for Asymptotic Analysis of Shear Flow Stability

[+] Author and Article Information
A. K. M. F. Hussain

Mechanical Engineering Department, University of Houston, Houston, Texas

W. C. Reynolds

Mechanical Engineering Department, Stanford University, Stanford, Calif.

J. Fluids Eng 99(1), 256-258 (Mar 01, 1977) (3 pages) doi:10.1115/1.3448534 History: Received November 22, 1976; Online October 12, 2010

Abstract

In asymptotic analysis of the hydrodynamic stability of shear flows, the viscous effects enter through the modified Tietjens Function, which is used in the graphical determination of the eigenvalues. For neutral normal modes the argument of this function is real, and values of the function have been calculated previously. For non-neutral normal modes the argument is complex; the present note gives the modified Tietjens Function for complex arguments. This function is particularly useful in investigating the behavior of lightly damped eigenmodes for shear flows of arbitrary velocity profile.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In